Dyck paths and a bijection for multisets of hook numbers

Ian Goulden, Alexander Yong

Research output: Contribution to journalArticlepeer-review


We give a bijective proof of a result of Regev and Vershik (Electron J. Combin. 4 (1997) R22) on the equality of two multisets of hook numbers of certain skew-Young diagrams. The bijection is given in terms of Dyck paths, a particular type of lattice path. It is extended to also prove a recent, more refined result of Regev (European J. Combin. 21 (2000) 959), which concerns a special class of skew diagrams.

Original languageEnglish (US)
Pages (from-to)153-164
Number of pages12
JournalDiscrete Mathematics
Issue number1-3
StatePublished - Jun 10 2002
Externally publishedYes


  • Bijection
  • Dyck path
  • Hook number
  • Projective representation

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Dyck paths and a bijection for multisets of hook numbers'. Together they form a unique fingerprint.

Cite this